Pennsylvania, 2012Damaging Winds in Pennsylvania, January 17, 2012
January 17, 2012 · NWS CTP · 5 events in 3 counties and zones
Despite very marginal elevated instability, a strongly forced line of low-topped showers with embedded thunder raced east across the northwest mountains during the evening hours. Severe wind gusts were forced down to the surface in convective elements via strong downward momentum transport of high winds just a few thousand feet above the ground.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite very marginal elevated instability, a strongly forced line of low-topped showers with embedded thunder raced east across the northwest mountains during the evening hours. Severe wind gusts were forced down to the surface in convective elements via strong downward momentum transport of high winds just a few thousand feet above the ground. In addition, strong pressure rises also contributed to the augmentation of convectively influenced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 17, 4:48 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 17, 4:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EST TUE JAN 17 2012
.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN LAKE HURON THIS AFTERNOON WILL STRENGTHEN
AS IT LIFTS NORTHEAST ACROSS THE LOWER GREAT LAKES AND DOWN
THE SAINT LAWRENCE RIVER VALLEY LATE TODAY AND TONIGHT. A SHARP COLD
FRONT TRAILING SOUTH FROM THIS LOW WILL SWEEP ACROSS THE
COMMONWEALTH EARLY TONIGHT...FOLLOWED BY A SURGE OF COLDER AIR AND
STRONG GUSTY WINDS. HIGH PRESSURE WILL MOVE INTO THE REGION LATER
WEDNESDAY INTO EARLY THURSDAY. A PAIR OF UPPER AIR DISTURBANCES AND
WEAK SURFACE LOWS SHOULD BRING A FEW PERIODS OF MAINLY LIGHT SNOW TO
THE REGION THURSDAY AFTERNOON AND NIGHT...AND AGAIN LATE FRIDAY
NIGHT INTO SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
EXTREMELY STRONG 60-70KT 925-850 SWRLY LLJ WAS LIFTING NE ACROSS WRN
PENN AHEAD OF A DEEPENING AREA OF LOW PRESSURE CURRENTLY SITUATED
ACROSS THE SOUTHERN TIP OF LAKE HURON.
MOVED UP THE WIND ADVISORY BY 5 HOURS TO ACCOUNT FOR THIS STRONG
WIND IMPACT TO THE RIDGE TOPS OF THE LAURELS THIS AFTERNOON...AND
MAINTAINED THE PREVIOUS WIND ADVISORY FOR THE REST OF THE WESTERN
MTNS THIS EVENING INTO EARLY WEDNESDAY MORNING IN THE WAKE OF A
STRONG COLD FRONT.
FAST MOVING SHOWERS OF RAIN /ENE AT 60 KTS/ AND EVEN A FEW BREAKS IN
THE LAYERED CLOUD DECK WILL OCCUR IN THE STRONG/DEEP WSWRLY FLOW
AHEAD OF THE SFC COLD FRONT. THIS FRONT EXTENDED FROM JUST EAST OF
TOLEDO OHIO...TO WILMINGTON OHIO AT 1930Z AND WAS MOVING QUICKLY TO
THE EAST AT 40KT.
LINEAR EXTRAPOLATION BRINGS THE FRONT INTO WARREN COUNTY BETWEEN
23-00Z...AND AROUND 01Z ALONG THE LENGTH OF ROUTE 219 IN WRN PENN.
THE CFRONT WITH A LIKELY BAND OF GUSTY MDT TO BRIEFLY HEAVY RAIN
SHOWERS WILL REACH THE LOWER SUSQ VALLEY AROUND 03-04Z.
ELEVATED...925-850 MB LIFTED INDICES VIA THE RUC DROP TO NEAR...OR
SLIGHTLY BELOW ZERO ACROSS FAR SCENT PENN AND LOWER SUSQ VALLEY LATE
TODAY AND THIS EVENING. THIS MARGINAL INSTABILITY COULD SUPPORT A
FEW RUMBLES OF THUNDER ALONG THE COLD FRONTAL BOUNDARY.
VERY MILD TEMPS IN THE 40S...TO LOWER AND MID 50S IN THE SOUTH WILL
PLUMMET IN THE WAKE OF THE FRONT. THE MUCH COLDER TEMPS IN THE TEENS
/NW/...AND 20S SE WED MORNING WILL COMBINE WITH THE STRONG WESTERLY
WINDS TO BRING WIND CHILLS IN THE SINGLE DIGITS /NW/ TO TEENS /SE/.
ADDITIONAL RAINFALL LATE THIS AFTERNOON AND TONIGHT WILL AVERAGE
0.10-0.25 OF AN INCH.
RAIN SHOWERS WILL MIX WITH THEN CHANGE TO FREQUENT SHSN ACROSS THE
NW MTNS LATE THIS EVENING...WITH ACCUMULATING LES BANDS PUSHING
GRADUALLY INLAND FROM THE ERIE LAKE SHORE BY SHORTLY AFTER
MIDNIGHT.
THE BASE OF THE SUBSIDENCE INVERSION RISES TO 7-8 KFT AGL LATE
TONIGHT AND EARLY WEDNESDAY...AND A DECENT CROSS-HAIR SIGNATURE OF
UVVEL WITH THE PRIME THERMAL RIBBON FOR DENDRITIC GROWTH OCCURS
BETWEEN ABOUT 09Z AND 15Z WED...AND THAT/S WHEN THE MOST PERSISTENT
LES IS EXPECTED. RECENTLY ISSUED A LES ADVISORY FOR WARREN CTY
/MAINLY THE NW 1/3 OF THE CTY/ FROM 1 AM WED TO 4 PM WED FOR A
GENERAL 3-5 INCHES OF WIND WHIPPED SNOW AND OCNL VERY POOR VSBYS
VARIABLE AMOUNTS OF CLOUDS AND WINDY CONDITIONS WITH JUST SOME
FLURRIES WILL AFFECT THE CENTRAL RIDGE AND VALLEY REGION DURING THE
DAY WED. TEMP CURVE WILL BE VERY FLAT WEDNESDAY UNDER STRONG LLVL
COLD ADVECTION. MAX TEMPS AROUND 20F IN THE NW...AND LOWER TO MID
30S IN THE SE WILL BE JUST NEAR...TO A FEW DEG F BELOW NORMAL.
WINDS WILL RELAX BY WED AFTN AS HIGH PRES BUILDS TAKES UP BRIEF
RESIDENCE OVR PA. ANY LINGERING LAKE EFFECT OR UPSLOPE SNOW SHOWERS
SHOULD ALSO TAPER OFF THROUGHOUT THE AFTN.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
THE N-S RIDGE AXIS WILL PROVIDE A RESPITE FROM
PRECIPITATION INTO THURSDAY...WITH THE SHIFTING FLOW TO THE
NORTHWEST BY MIDDAY THURSDAY PROVIDING ENOUGH MOISTURE AND COLD
AIR TO BRING SCATTERED SNOW SHOWERS INTO THE NW MTNS...ESPECIALLY
WITH -13C AT 850MB. EXPECT LIGHT ACCUMULATIONS...WITH THE HEAVIEST
AMTS IN THE HIGHER TERRAIN. HIGHS WILL AVG A FEW TO SEVERAL DEGS
BELOW NORMAL WITH SEASONABLY COLD OVERNIGHT READINGS IN THE TEENS
AND 20S. SOME OF THE USUALLY COLD RURAL VLYS IN THE NRN TIER COULD
TOUCH THE SINGLE DIGITS UNDER IDEAL RADIATIONAL COOLING.
THIS CLIPPER TYPE LOW WILL MOVE QUICKLY THROUGH THURSDAY NIGHT. THE
STEADY MOVEMENT OF THIS SYSTEM SHOULD LIMIT AMTS TO BLW ADVY
CRITERIA. A REINFORCING SHOT OF COLD AIR WILL ARRIVE BEHIND THIS
SYSTEM THURSDAY NIGHT INTO FRIDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A WEAK RIDGE BUILDING OVER THE AREA FRIDAY SHOULD STIFLE ANY
PRECIPITATION...ESPECIALLY WITH THE WEAK FLOW...THOUGH EARLY IN
THE PERIOD...BEFORE 12Z...THERE COULD BE STRONG ENOUGH FLOW AND COLD
AIR THAT COULD ALLOW FOR A PERIOD OF LAKE EFFECT SNOW. TEMPERATURES
WILL BE COLD INTO SATURDAY. THE MODELS STILL COMPLETELY DISAGREE
ON THE TIMING OF THE SYSTEM PROPAGATING THROUGH THE REGION THIS
WEEKEND. THE GFS MOVES IT THROUGH MORE RAPIDLY WHERE THE EC
DEEPENS THE STRONG AND TAKES IT FURTHER TO THE SOUTH. HAVE TENDED
TOWARD THE EC..WITH MOS GUIDANCE FOR TEMPS...AS WARM AIR DOESN'T
GET HERE UNTIL SUNDAY. THE WARM AIR ADVECTION ON SUNDAY SHOULD
SEE WARMER HIGHS IN THE 40S. BASED ON THE CONSENSUS AND RECENT
TRENDS...HAVE BEST PRECIP CHANCES BY MIDDAY SATURDAY...WITH A
POSSIBILITY OF A RAIN SNOW MIX. COLDER TEMPERATURES SUGGEST MOST
ARES WILL HAVE SNOW...HOWEVER THE LOWER SUSQ REGION IS STILL UP IN
THE AIR DEPENDING ON ANY WARM AIR ALOFT. AS SUCH HAVE LEFT RAIN
AND SNOW IN THE WORDING. MAIN PRECIP CHANCES ON SUNDAY ARE IN THE
NW MTNS AND THE HIGHER ELEVATIONS. ANOTHER TROUGH COULD MOVE
THROUGH THE AREA MONDAY INTO TUESDAY....THIS LOOKS TO BE ANOTHER
FAST MOVING SYSTEM BUT WITH TIMING IN QUESTION HAVE LEFT ONLY
SLIGHT CHANCE POPS.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
MINOR UPDATE TO 21Z TAF PACKAGE...MOST AREAS IN WARM AIR AND
VFR NOW. WIND SHIFT AND COLD AIR WELL TO THE WEST AT THIS POINT...
SO I SLOWED DOWN WIND SHIFT...AND ALSO MIX OF RAIN AND SNOW
FOR BFD. LINE OF SHOWERS RACING EASTWARD ACROSS NORTHERN OH
WILL BE NEAR BFD SOON.
EARLIER DISCUSSION BELOW.
AN APPROACHING LOW PRESSURE SYSTEM WILL BRING STRONG SWRLY FLOW
ALOFT...RESULTING IN CONTINUE LLWS ACROSS MOST OF CENTRAL PA THRU
THIS EVENING.
A FEW ADDITIONAL PERIODS OF RAIN SHOWERS ACCOMPANIED BY WIDESPREAD
MVFR CIGS AND MAINLY VFR VSBYS WILL OCCUR FOR THE REST OF TODAY.
AS LOW PRES CENTER TRACKS WEST OF THE STATE. LIFTING CIGS/IMPROVING
VSBYS WILL BE LIKELY ACROSS SOUTHERN PA LATE THIS AFTN/EVENING...
AS A WARM FRONT LIFTS NORTH OF THE MIDDLE SUSQ VALLEY.
A STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING
ACCOMPANIED BY A NARROW BAND OF HEAVY SHRA /AND POSSIBLY EVEN A
RUMBLE OF THUNDER/ FOLLOWED BY WESTERLY WINDS GUSTING BETWEEN 30 AND
35KTS ACROSS MOST OF THE REGION TONIGHT AND EARLY WEDNESDAY. GUSTS
COULD BE BETWEEN 45-50 MPH ACROSS THE NW MTNS AND LAUREL HIGHLANDS.
OUTLOOK...
WED...WESTERLY WINDS - GUSTING TO 35-40KT EARLY ACROSS THE WRN MTNS.
LAKE EFFECT SNOW SHOWERS NEAR..AND TO THE WEST OF KBFD WITH OCNL IFR
CIGS AND VSBYS MAINLY IN THE MORNING. NO SIG WX EXPECTED ELSEWHERE.
THU...SHSN OR EVEN A PERIOD OF STEADY LIGHT SNOW/REDUCED VSBYS
POSS...MAINLY W MTNS.
FRI...NO SIG WX EXPECTED.
SAT...PERIODS OF LGT SNOW NW AND MIXED PRECIP SE.
SUN...NO SIGNIF WX.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR PAZ004>006-010-011.
LAKE EFFECT SNOW ADVISORY FROM 1 AM TO 4 PM EST WEDNESDAY FOR
PAZ004.
WIND ADVISORY UNTIL 6 AM EST WEDNESDAY FOR PAZ017-024-033.
&&
SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...CERU/STEINBUGL
LONG TERM...CERU
AVIATION...LAMBERT/MARTIN
Hazardous weather outlook, Jan 17, 2:21 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
221 PM EST TUE JAN 17 2012
PAZ004-181930-
WARREN-
221 PM EST TUE JAN 17 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY...
...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LAKE EFFECT SNOW ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY.
UP TO SEVERAL INCHES OF LAKE EFFECT SNOW WILL OCCUR ACROSS
NORTHWEST SNOWBELT OF WARREN COUNTY LATE TONIGHT INTO WEDNESDAY
AFTERNOON.
A FEW FAST MOVING...UPPER AIR DISTURBANCES AND ASSOCIATED SURFACE
FRONTAL BOUNDARIES WILL BRING TWO...GENERALLY LIGHT 1 TO 3 INCH
SNOWFALLS. THE FIRST WILL OCCUR THURSDAY AFTERNOON AND NIGHT...AND
THE SECOND FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
PAZ005-006-010-011-181930-
MCKEAN-POTTER-ELK-CAMERON-
221 PM EST TUE JAN 17 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A COUPLE OF INCHES OF LAKE EFFECT SNOW WILL OCCUR ACROSS
NORTHWESTERN PENNSYLVANIA LATE TONIGHT INTO WEDNESDAY AFTERNOON.
A FEW FAST MOVING...UPPER AIR DISTURBANCES AND ASSOCIATED SURFACE
FRONTAL BOUNDARIES WILL BRING TWO...GENERALLY LIGHT 1 TO 3 INCH
SNOWFALLS. THE FIRST WILL OCCUR THURSDAY AFTERNOON AND NIGHT...AND
THE SECOND FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
PAZ017-024-033-181930-
CLEARFIELD-CAMBRIA-SOMERSET-
221 PM EST TUE JAN 17 2012
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN UPPER AIR DISTURBANCE AND AREA OF SURFACE LOW PRESSURE MOVING
OUT OF THE OHIO RIVER VALLEY COULD SPREAD A SEVERAL HOUR PERIOD OF
SNOW ACROSS THE REGION SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-181930-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
221 PM EST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG COLD FRONT WILL PUSH EAST ACROSS THE REGION TONIGHT.
WESTERLY WIND GUSTS OF 30 TO 40 MPH WILL OCCUR IN THE WAKE OF THE
FRONT OVERNIGHT INTO WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN UPPER AIR DISTURBANCE AND AREA OF SURFACE LOW PRESSURE MOVING
OUT OF THE OHIO RIVER VALLEY COULD SPREAD A SEVERAL HOUR PERIOD OF
SNOW ACROSS THE CENTRAL MOUNTAINS AND MIDDLE SUSQUEHANNA VALLEY
SATURDAY...WITH MIXED PRECIPITATION ACROSS THE SOUTHERN VALLEYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LAMBERT
In the hours before
Special weather statement, Jan 17, 5:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EST TUE JAN 17 2012
PAZ004-180000-
WARREN PA-
535 PM EST TUE JAN 17 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY...
AT 527 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 23
MILES NORTH OF PANAMA TO 9 MILES SOUTHWEST OF ELGIN TO 36 MILES WEST
OF HYDETOWN...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT COLUMBUS...BEAR LAKE...SPRING CREEK...SUGAR GROVE...
YOUNGSVILLE AND RUSSELL.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4200 7892 4184 7891 4183 7892 4183 7895
4163 7896 4163 7961 4180 7962 4200 7961
FORECASTER: MARTINThunderstorm Wind, Warren
- When
- January 17, 6:00 PM EST
- Where
- Warren County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.950, -79.580
Thunderstorm winds estimated near 60 mph knocked down numerous trees in Columbus.
Thunderstorm Wind, Warren
- When
- January 17, 6:40 PM EST
- Where
- Warren County, 3.09 mi W of Old Clarendon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.770, -79.180
Thunderstorm winds estimated near 60 mph knocked down numerous trees in Chapman State Park.
Thunderstorm Wind, Warren
- When
- January 17, 6:40 PM EST
- Where
- Warren County, 1.03 mi E of North Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.870, -79.150
Thunderstorm winds estimated near 60 mph knocked down a few trees in North Warren.
Thunderstorm Wind, McKean
- When
- January 17, 7:00 PM EST
- Where
- McKean County, 0.86 mi SE of Bradford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.960, -78.640
Thunderstorm winds estimated near 60 mph knocked down a tree onto a house in Bradford. The extent of damage to the house was unknown.
Thunderstorm Wind, Elk
- When
- January 17, 7:30 PM EST
- Where
- Elk County, 2.18 mi ENE of Daguscahonda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.430, -78.630
Thunderstorm winds estimated near 60 mph knocked down numerous trees along SR 120 between Ridgway and St. Mary's.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, January 17, 20121 injured · $491,000 · EF2 · 24 events
- Tornado in Mississippi, January 17, 20122 injured · $250,000 · EF2 · 1 event
- Cold in Minnesota, January 17, 20121 death · 1 event
- Damaging Winds in New York, January 17, 2012$406,000 · 62 kt wind · 36 events
- High Wind in New York, January 17 to 18, 2012$765,000 · 63 kt wind · 17 events
- Tornadoes and Flood in Indiana, January 17 to 18, 2012$114,000 · EF1 · 8 events
- Damaging Winds and Strong Wind in Kentucky, January 17, 2012$179,000 · 65 kt wind · 16 events
- Tornado in Tennessee, January 17, 2012$250,000 · EF0 · 1 event
- High Wind and Strong Wind in New York, January 17 to 18, 2012$170,000 · 57 kt wind · 9 events
- Damaging Winds and High Wind in Ohio, January 17, 2012$98,000 · 56 kt wind · 19 events
- Hail and Damaging Winds in Pennsylvania, January 17, 2012$140,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Illinois, January 17, 2012$75,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354273, 354275, 354276, 354277, 354278.